Get your Health question answered in 3 easy steps

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Skin became dark after using hydroquinoine based cream. What should I do?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Sat, 29 Dec 2012 in Skin Hair and Nails
Question: Hi doctor! I'm a 26 yr old girl in Delhi. I have a serios skin problem..my skin has become very very dark than it used to be...Around three yrs back i ws using hydroquinoine based cream. and i used it for almost a year..when i stopped using it, my skin has become much darker than it ws...also, wud like to tell u that i combination skin type.
pl suggest wht shud i do??? I'm very tensed abt my skin condition.
doctor
Answered by Dr. Sudarshan 2 hours later
Hi XXXXXXX
Thanks for writing in.
Long term use of the hydroquinone based cream can cause condition like in your case.
My advise to you would be to maintain strict photoprotection. A sunscreen of SPf 50 should be used routinely.it should be used routimely evry 3 hours during the day starting at 9 AM in morning.
You can use steroids free/ hydroquinone free skin lightening cream like Melaglow cream daily at night time.
Also vitamin c tablets and citrus fruits like lemon juice daily will help a lot.
An antioxidant like capsule derantox one per day will be helpful.
Some clinic based procedures like chemical peeling with glycolic acid and also microdermabrasion will be helpful.the procedures are available at skin clinics.
Hope this helps.
I will be available for follow up.
Regards
Dr XXXXXXX
MD dermatology.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures ,  
Medical Topics

Recent questions on  Sun tanning

doctor1 MD

I am very concerned. In Febuary I was attacked and recieve a human bite on the nose. After this I used Bio Oil over the counter. I was using a tanning bed when I used the Bio Oil. After the bite and using this product, now I have white spots on my nose. Could this be fungus or pigmentation problem? Can it be fix permanently? I was going to IPL treatment! Will this fix the problem for good. I am worried once it is fixed it could return if I am in the sun..

doctor1 MD

Hello....I have a reddish rash which looks like a sunburn on both sides of my neck, around the neck line in front and side of lower base neck. No change in soap, cologne, wash detergent, not on any medications but its driving me crazy itching to a point I don t want any clothing to touch the area. What could it be and any solutions? could this be an indication of something serve?Thanks!

doctor1 MD

Hi, I m an african american woman who just spent 3 mos. in Costa rica and during my stay there I noticed my arms started to develop grey spots on my arms and just my arm. Any idea what that is? I wore sunscreen all of the time, so i m not sure what the cause is. 38yrsold, 5 1, 130lbs,healthy adult

doctor1 MD

What might cause the skin of the calves and shins to feel almost sun burnt without any sun exposure. There is also discoloration - some brownish, some reddish but definitely not a burn. It kind of feels a little lumpy and hard to the touch - both lower legs

doctor1 MD

My daughter was sun tanning for the last 3 days . She is fairly pale. She was in the heat for about 2 hours each day and put zero sunscreen and a ton of sun tanning lotion so she can get a quick XXXXXXX Well, that didn't work well at all. She went...

doctor1 MD

Tanned Skin with Acne Spot Kindly suggess any effective cream for skin lightening and spot removal within short period of time

doctor1 MD

Hii, me KB. Of 25 years old. My skin tone is dark, I hv already used cream melacare and otherone I forgot bt after stop using my skin become darker den normal skin tone. Wt to do? Should I use the Eukroma cream for glow? Will remain there effect...